Florida, 2013Flood in Florida, July 28, 2013
July 28, 2013 · NWS JAX · 1 event in 1 county or zone
Heavy rainfall produced flooding rainfall in Arlington. The storm that produced the heavy rainfall was a result of SW steering flow causing a sea breeze merger near the St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall produced flooding rainfall in Arlington. The storm that produced the heavy rainfall was a result of SW steering flow causing a sea breeze merger near the St. Johns River Basin during the late afternoon/early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:18 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 28, 1:18 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT SUN JUL 28 2013
.SHORT TERM...REST OF AFTERNOON THROUGH TONIGHT...
A SHARP MID/UPPER TROUGH IS MOVING INTO THE LOCAL AREA. SATELLITE
IMAGERY SHOWS A DRY SLOT WITH STRONG SUBSIDENCE ALOFT PUSHING INTO
THE WESTERN PORTION OF SE GA AND UPPER SUWANNEE VALLEY OF FL. A
VORTICITY MAX PRODUCING SCATTERED STORMS TRACKING ACROSS THE
PANHANDLE HAS SLOWED DOWN AS IT BUMPS UP AGAINST THE DRIER AIR.
MODELS SHOW THE VORT MAX TRACKING SEWD TOWARD CENTRAL FL COAST
THIS EVENING. HAVE LOWERED POPS TO SLIGHT CHANCE FOR NW SECTIONS
AND WILL KEEP CHANCE (30-40%) POPS ACRS NE FL MAINLY SOUTH OF I-10
AND ALSO ALONG THE COAST AS THE ATLC SBRZ HAS PASSED THE
INTRACOASTAL ATTM. IF STORMS DO PUNCH INTO THE DRIER AIR...THE
COOLER TEMPS (-8 AT 500MB) WILL ALLOW FOR STRONG DOWNBURST
WINDS...BUT EXPECT ONLY ISOLATED STRONG STORMS LATE AFTN INTO THE
EVENING. AS THE TROUGH PUSHES THROUGH THE REGION...NWLY FLOW WILL
ALLOW TEMPS TO FALL BELOW NORMAL WITH UPPER 60S POSSIBLE OVER THE
SUWANNEE VALLEY AND PORTIONS OF SE GA.
.MONDAY THROUGH WEDNESDAY...FLAT UPPER RIDGING WITH LIGHT STEERING
FLOW WILL MEAN SEABREEZE STORMS MAINLY OVER THE INTERIOR DURING
THE AFTERNOON/EVENING HOURS FOR MONDAY AND TUESDAY. SLOW STORM
MOTION AND PWATS NEAR 2 INCHES WILL RESULT IN LOCALLY HEAVY
RAINFALL. ANOTHER UPPER TROUGH MOVING INTO THE SE WILL LIKELY
INCREASE POP COVERAGE ON WEDNESDAY. TEMPERATURES WILL BE AT OR
SLIGHTLY ABOVE AVERAGE LEVELS.
.LONG TERM...THURSDAY THROUGH SUNDAY...WEAKNESS IN SUBTROPICAL
RIDGE AND POTENTIAL FOR DORIAN REMNANT MOISTURE TO AFFECT THE AREA
WILL KEEP POPS AT LEAST NEAR CLIMO LEVELS. TEMPERATURES WILL BE
AT OR SLIGHTLY ABOVE AVERAGE.
&&
.AVIATION...
VFR WILL PREVAIL EXCEPT REDUCED CONDS ARE POSSIBLE NEAR TSRA
THROUGH THE EVENING. HAVE INCLUDED MVFR VSBY AT INLAND TERMINALS
AFTER 08Z.
&&
.MARINE...NOT MUCH CHANGE THE NEXT FEW DAYS. SOUTH TO SOUTHWEST
WINDS UP TO 15 KNOTS BECOMING SOUTHEAST EACH AFTERNOON. SEAS WILL
BE MOSTLY 2 TO 3 FEET WITH MAINLY LATE DAY STORMS POSSIBLE.
RIP CURRENTS: LOW RISK THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 93 72 95 / 20 30 30 30
SSI 76 89 76 89 / 20 10 10 20
JAX 71 92 72 92 / 20 30 20 20
SGJ 72 88 74 87 / 20 30 10 20
GNV 69 91 71 92 / 20 30 30 40
OCF 70 92 71 92 / 20 30 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/ZIBURA
Hazardous weather outlook, Jul 28, 2:34 AM EST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
334 AM EDT SUN JUL 28 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-291000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
334 AM EDT SUN JUL 28 2013
...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION...
...SCATTERED THUNDERSTORM ACTIVITY EXPECTED TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP ALONG THE
I-75 CORRIDOR OF INLAND NORTHEAST FLORIDA THIS MORNING. THE
ACTIVITY WILL BECOME SCATTERED DURING THE AFTERNOON HOURS AS IT
TRACKS NORTHEAST AT 10 TO 15 MPH AND MEETS WITH THE ATLANTIC COAST
SEA BREEZE BY THE MID TO LATE AFTERNOON HOURS ALONG THE I-95
CORRIDOR. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS AND
FREQUENT LIGHTNING AND SOME MAY CONTAIN LOCALLY HEAVY RAINFALL.
THUNDERSTORM ACTIVITY WILL DIMINISH SLOWLY DURING THE EARLY
EVENING HOURS AND END BY MIDNIGHT.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION.
PLEASE REFER TO STATEMENTS AND RIVER FLOOD WARNINGS FOR DETAILED
INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY WITH THE BEST COVERAGE OF STORMS INLAND. STRONG
THUNDERSTORMS ARE POSSIBLE...WITH HEAVY DOWNPOURS...FREQUENT
LIGHTNING STRIKES...AND GUSTY WINDS BEING THE PRIMARY HAZARDS.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR PORTIONS OF THE
REGION THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 28, 1:32 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT SUN JUL 28 2013
FLZ040-281900-
MARION-
232 PM EDT SUN JUL 28 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 300 PM EDT...
AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF OCALA AIRPORT...
MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND OCALA AIRPORT THROUGH 300 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2929 8224 2913 8213 2907 8232 2915 8240
TIME...MOT...LOC 1833Z 236DEG 8KT 2914 8229
ZIBURA
Special weather statement, Jul 28, 2:26 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 PM EDT SUN JUL 28 2013
FLZ038-282015-
FLAGLER-
326 PM EDT SUN JUL 28 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
FLAGLER COUNTY FOR STRONG WINDS VALID UNTIL 415 PM EDT...
AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF ESPANOLA...MOVING EAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
ANDALUSIA...ESPANOLA...BUNNELL AND PALM COAST THROUGH 415 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2947 8113 2939 8145 2957 8149 2967 8122
TIME...MOT...LOC 1926Z 283DEG 14KT 2958 8130
ZIBURA
Special weather statement, Jul 28, 2:52 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT SUN JUL 28 2013
FLZ037-282030-
PUTNAM-
352 PM EDT SUN JUL 28 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM COUNTY FOR STRONG WINDS VALID UNTIL 430 PM EDT...
AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GEORGETOWN...MOVING NORTHEAST AT 15
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
FRUITLAND...GEORGETOWN...LAKE COMO AND CRESCENT CITY THROUGH 430 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2938 8145 2933 8167 2936 8166 2937 8169
2945 8171 2951 8152 2945 8149 2940 8148
2939 8146
TIME...MOT...LOC 1953Z 246DEG 11KT 2940 8163
ZIBURASpecial weather statement, Jul 28, 3:34 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT SUN JUL 28 2013
FLZ040-282100-
MARION-
434 PM EDT SUN JUL 28 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT...
AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF JUNIPER SPRINGS...MOVING
SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JUNIPER SPRINGS THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2931 8173 2929 8165 2906 8164 2907 8174
TIME...MOT...LOC 2034Z 307DEG 7KT 2916 8167
ZIBURA
Special weather statement, Jul 28, 3:46 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT SUN JUL 28 2013
FLZ035-282130-
GILCHRIST-
446 PM EDT SUN JUL 28 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
GILCHRIST COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM
EDT...
AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GILCHRIST COUNTY...MOVING NORTH AT
10 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2975 8266 2962 8266 2966 8278 2978 8273
TIME...MOT...LOC 2046Z 199DEG 7KT 2969 8268
ZIBURA
Special weather statement, Jul 28, 4:41 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT SUN JUL 28 2013
FLZ025-282230-
DUVAL-
541 PM EDT SUN JUL 28 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL DUVAL
COUNTY FOR STRONG WINDS VALID UNTIL 630 PM EDT...
AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER ARLINGTON...WITH LITTLE MOVEMENT.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TALLYRAND...SAN MARCO...RIVERSIDE...ORTEGA...DOWNTOWN
JACKSONVILLE...ARLINGTON...UNF AND CRAIG FIELD THROUGH 630 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3026 8172 3036 8171 3038 8144 3025 8144
TIME...MOT...LOC 2141Z 224DEG 10KT 3032 8158
ZIBURA
Flood, Duval
- When
- July 28, 4:42 PM EST
- Where
- Duval County, 0.45 mi SW of Arlington to 0.55 mi SW of Arlington
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.326, -81.606
Significant flooding of several apartments occurred at 5350 Arlington Expressway in the Summer Oaks Apartments. The family escaped through a window in the apartment. The cost of damage was unknown and estimated for inclusion of the event in StormData.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Pennsylvania, July 28, 20131 death · 1 injured · 5 events
- Flash Flooding and Flooding in New Jersey, July 28 to 29, 2013$870,000 · 15 events
- Flash Flooding and Dust Storm in California, July 28, 2013$114,000 · 6 events
- Tropical Storm and Flash Flood in Hawaii, July 28 to 31, 20131 injured · $24,000 · 30 events
- Flash Flood in Wyoming, July 28, 2013$100,000 · 1 event
- Damaging Winds in Maryland, July 28, 2013$18,000 · 56 kt wind · 12 events
- Damaging Wind in New Mexico, July 28, 2013$20,000 · 61 kt wind · 1 event
- Damaging Winds in Pennsylvania, July 28, 2013$10,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Montana, July 28 to 29, 20131 in hail · 4 events
- Flash Flooding in Arizona, July 28 to 29, 20133 events
- Flash Flooding in Delaware, July 28, 20133 events
- Damaging Winds in North Carolina, July 28, 2013$1,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467006.